Excessive Heat, Ohio
- When
- August 7, 4:00 PM EST to August 10, 5:00 AM EST
- Where
- Ohio forecast zone
- Reported by
- ASOS
- Coordinates
- 38.950, -84.965 (the zone’s center; the record gives no point)
Oppresively hot and humid weather with heat indices near 105 degrees impacted southeast Indiana from August 7 through August 10.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Oppresively hot and humid weather with heat indices near 105 degrees impacted southeast Indiana from August 7 through August 10.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 3:41 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT TUE AUG 7 2007
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BUILD FURTHER INTO THE REGION THIS WEEK. A
STATIONARY FRONTAL BOUNDARY WILL REMAIN ACROSS THE LOWER GREAT
LAKES...AND WILL BE THE FOCUS FOR CLUSTERS OF THUNDERSTORMS
THROUGH THE WEEK...THOUGH MOST AREAS WILL REMAIN DRY. VERY HOT
AND HUMID WEATHER WILL PERSIST FOR MUCH OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SULTRY CONDITIONS WILL CONTINUE TONIGHT SO EXCESSIVE HEAT WARNING
HAS BEEN ISSUED FOR SOUTHERN HALF OF FORECAST AREA. ISSUED HEAT
ADVISORY FOR NORTHERN HALF...WHERE IT WILL BE A FEW DEGREES
COOLER.
THOUGH THERE IS AMPLE INSTABILITY...FORCING IS LACKING FOR
WIDESPREAD THUNDERSTORMS SO WENT WITH ISOLATED POPS. EXPANDED
COVERAGE AREA TO THE SOUTH DUE TO PRESENCE OF CUMULUS THIS
AFTERNOON. THOUGH MOST AREAS WILL REMAIN DRY...WITH PRECIPITABLE
WATER WELL OVER 2 INCHES...ANY THUNDERSTORM COULD PRODUCE A
TORRENTIAL DOWNPOUR.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
HOT WEATHER WARRANTS CONTINUATION OF EXCESSIVE HEAT WARNING AND
HEAT ADVISORY THROUGH THE PERIOD. RAISED HIGHS AROUND CINCINNATI
TO NEAR RECORD LEVELS SINCE TODAYS HIGH OF 98 SHOULD BE ATTAINABLE
AGAIN.
EXPECT MAINLY CLEAR AND DRY WEATHER. EXPANDED COVERAGE OF LOW CHANCE
POPS FARTHER SOUTH DUE TO THE PRESENCE OF A WEAK SURFACE BOUNDARY
ALONG WHICH THE REMNANTS OF AN MCS MAY TRAVEL.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MID LVL RIDGE OVER THE TN RIVER VLY WILL RETROGRADE WEST TOWARD THE
CENTRAL PLAINS THIS WEEKEND...AND WILL REMAIN THERE FOR THE FIRST
PART OF NEXT WEEK. MEANWHILE...A MEAN MID LVL TROF WILL DEVELOP
OVER NEW ENGLAND. THIS PATTERN WILL RESULT IN SFC HIGH PRESSURE
ACRS THE REGION. THERE IS THE POTENTIAL FOR EMBEDDED S/WVS TO DIVE
SE INTO THE REGION ON THE FRONT SIDE OF THE UPR LVL HIGH. THIS WILL
BE HIGHLY DEPENDENT ON HOW AMPLIFIED THE RIDGE BECOMES. ATTM...WILL
KEEP FCST DRY THROUGH THE REMAINDER OF THE EXTENDED. TEMPS WILL BE
COOLER...BUT STILL WARM FOR AUGUST...RANGING FROM THE MID/UPPER 80S
NORTH TO THE LOWER 90S SOUTH. OVERNIGHT LOWS WILL GENERALLY FALL
INTO THE 60S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CIRRUS SHIELD FROM CONVECTIVE COMPLEX ACROSS LOWER GREAT LAKES HAS
OVERSPREAD ALL TAF SITES...THICKEST ACROSS CNTRL OH. DESPITE THE
HIGH CLOUDS...GROUND SEEMS TO BE HEATING UP ENOUGH FOR CU FIELD TO
DEVELOP OVER THE NEXT ONE TO TWO HRS. WEAK OUTFLOW BOUNDARY
LOCATED FROM NEAR KDAY TO 25N KCMH. THIS FEATURE IS WASHING OUT
BUT MAY STILL PROVIDE FOCUS FOR ISOLD TSRA LATER THIS AFTN AS
AIRMASS DESTABILIZES. COVERAGE EXPECTED TO BE VERY LIMITED SO
REMOVED CB FROM TAFS. PATTERN REMAINS UNCHANGED OVERNIGHT...SO
BASICALLY WENT PERSISTENCE WITH BR TONIGHT AND WED MORNING.
OUTLOOK...NO SIG WX EXPECTED.
&&
.CLIMATE...
AS WAS MENTIONED IN THE LONG TERM DISCUSSION...100 DEG WAS LAST
ACHIEVED AT KCVG IN 1999. KCMH MADE IT TO 100 LAST IN 1999 AS
WELL...AND FOR KDAY 100 LAST OCCURRED DURING THE 1988 DROUGHT. AS
IT STANDS RIGHT NOW...KCVG LOOKS TO HAVE THE BEST CHANCE OF THE
THREE SITES TO APPCH 100 DEG. TO PUT THIS CURRENT HEAT WAVE INTO
PERSPECTIVE...KCVG MADE IT ABV 90 DEG FOR THE EIGHTH CONSECUTIVE
DAY TODAY. THE MOST RECENT STREAK OF 90 DEG DAYS OCCURRED IN AUG
1995 WHEN TEMPS WERE ABV 90 DEG FOR 11 STRAIGHT DAYS. THE RECORD
FOR MOST CONSECUTIVE DAYS ABV 90 DEG AT KCVG IS 15 AND OCCURRED
FROM JUNE 22 THRU JUL 6 1966. IF CURRENT FCST HOLDS...THIS RECORD
MAY BE THREATENED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR OHZ026-034-035-042>046-
051>056-060-062>065-073-074.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR OHZ061-
070>072-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR INZ050-058-059.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR INZ066-
073>075-080.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 412 PM EDT TUE AUG 7 2007 INZ050-058-059-OHZ026-034-035-042>046-051>056-060-062>065-073-074- 082015- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- 412 PM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. TEMPERATURES ARE FORECAST TO BE IN THE LOWER TO MID 90S WEDNESDAY AND THURSDAY WITH HEAT INDICES AS HIGH AS 104 DEGREES. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ061-070>072-077>082-088-082015- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- MONTGOMERY-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 412 PM EDT TUE AUG 7 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
5 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58769, 58770, 58771, 58772, 58773.